Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 17, 2018, 1:37 AM MDT. It took effect at Sep 17, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2018, 1:37 AM MDT (07:37 UTC)
- In effect from
- Sep 17, 2018, 12:00 PM MDT
- Expired
- Sep 17, 2018, 7:33 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
986 WWUS85 KCYS 170737 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 137 AM MDT Mon Sep 17 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY THIS AFTERNOON... ...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED GUSTY WINDS AND LOW HUMIDITY FOR TUESDAY AND WEDNESDAY... WYZ303-304-306-180000- /O.NEW.KCYS.FW.W.0034.180917T1800Z-180918T0200Z/ /O.NEW.KCYS.FW.A.0023.180918T1800Z-180919T0200Z/ /O.NEW.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 137 AM MDT Mon Sep 17 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday afternoon through Tuesday evening and again Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph expected today. These winds are expected both Tuesday and Wednesday as well. * HUMIDITY...8 to 15 percent to occur each afternoon through Wednesday with poor overnight recoveries. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
087 WWUS85 KCYS 171854 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1254 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY THIS AFTERNOON...AND AGAIN TUESDAY AFTERNOON. ...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED GUSTY WINDS AND LOW HUMIDITY WEDNESDAY... WYZ303-304-306-181000- /O.UPG.KCYS.FW.A.0023.180918T1800Z-180919T0200Z/ /O.NEW.KCYS.FW.W.0035.180918T1800Z-180919T0200Z/ /O.CON.KCYS.FW.W.0034.000000T0000Z-180918T0200Z/ /O.CON.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 1254 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph today. These winds are expected again Tuesday and possibly Wednesday as well. * HUMIDITY...8 to 15 percent to occur each afternoon through Wednesday with poor overnight recoveries. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
772 WWUS85 KCYS 180133 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 733 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING FOR FWZ 303...304 AND 306 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY TUESDAY AFTERNOON. ...FIRE WEATHER WATCHES FOR FWZ 303...304 AND 306 FOR CONTINUED GUSTY WINDS AND LOW HUMIDITY WEDNESDAY... WYZ303-304-306-180945- /O.CAN.KCYS.FW.W.0034.000000T0000Z-180918T0200Z/ /O.CON.KCYS.FW.W.0035.180918T1800Z-180919T0200Z/ /O.CON.KCYS.FW.A.0024.180919T1800Z-180920T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 733 PM MDT Mon Sep 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...RED FLAG WARNING FOR MONDAY IS CANCELLED FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has cancelled the Red Flag Warning that was in effect for Monday. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...Southwest winds of 20 to 25 mph sustained with gusts to 35 mph expected Tuesday and possibly again on Wednesday as well. * HUMIDITY...8 to 15 percent to occur each afternoon with poor overnight recoveries. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 16, 11:30 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 16, 11:30 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1130 PM MDT Sun Sep 16 2018 .UPDATE... Issued at 732 PM MDT Sun Sep 16 2018 Cancelled the Red Flag Warning early this evening for portions of southeast Wyoming as relative humidities have increased above 15 percent and wind gusts diminished below 20 mph. && .SHORT TERM...(This evening through Tuesday) Issued at 239 PM MDT Sun Sep 16 2018 Some cumulus clouds evident over far se Wy this afternoon as moisture has nudged up a bit. A weak impulse will move by overnight and could set off a few light showers mainly over western areas this evening otherwise a quiet night expected over the CWA. Monday will be another very warm day across the CWA but there will be a cool front that will settle down the plains in the afternoon and early evening so max temps a bit cooler over the northern Panhandle. Another weak impulse will pass by late Monday and should allow for at least isolated showers and a few storms over the plains late in the afternoon through the evening hours. The front will back up against the mtns Tuesday with max temps about 10 degrees cooler east of the mtns. Some morning low clouds and fog also possible over the Panhandle Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 239 PM MDT Sun Sep 16 2018 Another push of cooler air should approach the CWA Wednesday while an upper trough swings by Weds night. That looks to be the best chance for rain across much of the CWA. GFS remains more bullish with coverage and amounts as opposed to the EC. Hopefully it turns out that way as it has been dry for some time now. The pattern then dries out again Thursday through the weekend with above average temperatures but not as warm as we have seen the last several days. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1130 PM MDT Sun Sep 16 2018 VCSH for isolated -SHRA at Chadron, Alliance and Scottsbluff until 07Z. Otherwise, VFR with occasional mid/high cloud CIGS. W-SW winds will become breezy with gusts to 25 kt across southeast WY later Monday morning. For the NE Panhandle, winds will be variable less than 10 kt. && .FIRE WEATHER... Issued at 239 PM MDT Sun Sep 16 2018 Critical fire weather conditions will come to and end this evening as temperatures cool. It then appears that there will be an easing of the dangerous conditions Monday as humidity increases a bit and there is less wind. A cool front will move up against the mountains Monday night with cooler conditions over the plains Tuesday. The best chances for rain look to be later Wednesday and Wednesday night. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...MAJ SHORT TERM...RE LONG TERM...RE AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Sep 16, 7:32 PM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 732 PM MDT Sun Sep 16 2018 WYZ101>119-180145- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 732 PM MDT Sun Sep 16 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Elevated fire weather conditions are forecast Monday west of the Laramie Range. Isolated to scattered thunderstorms will develop Wednesday through Thursday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-180145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 732 PM MDT Sun Sep 16 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated to scattered thunderstorms will develop Wednesday through Thursday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 1:37 AM MDT | Fire Weather Watch | CYS | 11 hr | |
| Sep 17, 1:37 AM MDT | Fire Weather Watch | CYS | 36 hr | |
| Sep 17, 12:54 PM MDT | Red Flag Warning | CYS | 31 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.